Alert archive / Arkansas / Tornado Warnings in 2020

Tornado Warning 50, NWS Little Rock, AR

November 15, 2020Lawrence County, Randolph County, Sharp County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 15, 2020, 12:06 AM CST for Lawrence County, Randolph County, Sharp County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2020, 12:06 AM CST (06:06 UTC)
Expired
Nov 15, 2020, 12:28 AM CST
In force
22 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Lawrence County, AR, Randolph County, AR, Sharp County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 5:14 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2020-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2020-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WFUS54 KLZK 150606
TORLZK
ARC075-121-135-150700-
/O.NEW.KLZK.TO.W.0050.201115T0606Z-201115T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1206 AM CST Sun Nov 15 2020

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Southeastern Randolph County in eastern Arkansas...
  Northern Lawrence County in eastern Arkansas...
  Central Sharp County in north central Arkansas...

* Until 100 AM CST.
    
* At 1206 AM CST, a severe thunderstorm capable of producing a
  tornado was located 10 miles southeast of Ash Flat, moving east at
  50 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Pocahontas...                     Walnut Ridge...
  Black Rock...                     Imboden...
  Ravenden...                       College City...
  Portia...                         Annieville...
  Smithville...                     Powhatan...
  Giles Spur...                     Shannon...
  Birdell...                        Nelsonville...
  Elnora...                         Sitka...
  Center...                         Poughkeepsie...
  Fender...                         Engelerg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3602 9155 3618 9158 3635 9090 3610 9083
TIME...MOT...LOC 0606Z 255DEG 40KT 3611 9150 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

46
2 follow-up statements
288 
WWUS54 KLZK 150615
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1215 AM CST Sun Nov 15 2020

ARC075-121-135-150700-
/O.CON.KLZK.TO.W.0050.000000T0000Z-201115T0700Z/
Randolph AR-Lawrence AR-Sharp AR-
1215 AM CST Sun Nov 15 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CST FOR
SOUTHEASTERN RANDOLPH...NORTHERN LAWRENCE AND EAST CENTRAL SHARP
COUNTIES...
    
At 1215 AM CST, a severe thunderstorm capable of producing a tornado
was located 3 miles southwest of Annieville, or 9 miles west of 
Lake Charles State Park, moving east at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Pocahontas...                     Walnut Ridge...
Black Rock...                     Lake Charles State Park...
Imboden...                        Ravenden...
College City...                   Portia...
Annieville...                     Smithville...
Powhatan...                       Giles Spur...
Shannon...                        Birdell...
Nelsonville...                    Elnora...
Sitka...                          Fender...
Engelerg...                       Sharum...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3603 9144 3621 9146 3635 9090 3610 9083
TIME...MOT...LOC 0615Z 260DEG 47KT 3612 9130 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

46
562 
WWUS54 KLZK 150628
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1228 AM CST Sun Nov 15 2020

ARC075-121-135-150637-
/O.CAN.KLZK.TO.W.0050.000000T0000Z-201115T0700Z/
Randolph AR-Lawrence AR-Sharp AR-
1228 AM CST Sun Nov 15 2020

...THE TORNADO WARNING FOR SOUTHEASTERN RANDOLPH...NORTHERN LAWRENCE
AND EAST CENTRAL SHARP COUNTIES IS CANCELLED...
    
Rotation has weakened in the thunderstorm that prompted the 
Tornado Warning. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM CST for eastern and
north central Arkansas.

&&

LAT...LON 3603 9144 3621 9146 3635 9090 3610 9083
TIME...MOT...LOC 0625Z 255DEG 40KT 3616 9114 

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 14, 11:38 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 14, 11:38 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1138 PM CST Sat Nov 14 2020

.AVIATION...
A cold front is bringing a line of thunderstorms through the area
at this time. VFR and MVFR conditions are anticipated along with
wind gusts to 35kts. Wind gusts to 20kts are expected through the
daytime hours. Skies will generally clear behind the the line of
storms.

&&

.PREV DISCUSSION...(ISSUED 443 PM CST Sat Nov 14 2020)
DISCUSSION...

Updated to include the 00Z aviation discussion below...

AVIATION...

Moisture continues to stream north ahead of an approaching cold
front...which will bring chances for SHRA/TSRA this evening into
the overnight period as the front drops SE through the state. Some
breezy SRLY winds will be seen ahead of the front...then the winds
will switch to a more NWRLY direction behind the front. Expect
MVFR or lower conditions within the more intense convection with
the front...though some MVFR CIGs may be seen ahead of the front.
Behind the front...expect improving conditions by the daylight
hrs on Sun as more stable air moves into the state.

PREV DISCUSSION...(ISSUED 239 PM CST Sat Nov 14 2020)

SHORT TERM...Tonight Through Monday

Primary forecast concerns deal with expected events early in this
forecast period.

Latest data from local radars indicate that the warm
air advection type precipitation that affected mainly northern
sections of the forecast area has moved to the north of the state.

Latest CAM guidance continues to suggest that pre-frontal
convection will be possible just to the west and northwest of the
forecast area, during the late afternoon and early evening, with
the activity then moving quickly to the northeast. The environment
across this area will be supportive of super-cellular convection,
with all severe weather elements possible. Additional
development, in a QLCS pattern, is expected to develop along a
relatively fast moving cold front, to affect the forecast area
during from mid evening through the early morning hours. Windy
conditions will be associated with the frontal boundary. At this
time, wind speeds are not expected to meet headline criteria.

The front is expected to be east of the state by sunrise, along with
all associated precipitation. Dry conditions, and near normal
afternoon temperatures are expected through the rest of this
forecast period.

LONG TERM...Monday Night Through Saturday

The long term period will begin w/ a CONUS wide upper air pattern
resembling that of a sine wave. Deep troughing w/ steep hgt fld
gradients will be prevalent over much of the Upper Great Lakes w/
broad ridging across the Cont. Divide. At the sfc, strong high
pressure under forcing for descent will be centered over the Srn
Cntrl US. Under high pressure and N/Erly sfc winds, temps will
remain seasonably normal, and PoPs will be non-existent.

By Thurs, upper-lvl flow will transition to become quasi-zonal w/ an
upper high over the Nrn waters of the Gulf of Mexico. At the low-
lvls, high pressure will shift Ewrd, and an increasing sfc pres grad
will result in stronger Srly winds, allowing for a gradual uptick in
temps and moisture. By the end of the period and heading into the
next weekend, PoPs will return to the fcst as long range guidance is
progging another strong front to surge through the Cntrl Plains and
into the Ozarks.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Nov 14, 2:45 PM CST, 9 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
245 PM CST Sat Nov 14 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
245 PM CST Sat Nov 14 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms may occur in the late
afternoon and overnight hours. Damaging winds and large hail could
be produced with the strongest storms...though an isolated
tornado could also occur in the late afternoon and early evening.
The area with the best chances for strong or severe thunderstorms
will be across the northwest half of the area. Expect the threat
for hazardous weather to become low by Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation may be required through the late evening hours.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

55

In the hours before

Special weather statement, Nov 14, 10:18 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1018 PM CST Sat Nov 14 2020

ARZ003>006-012-013-150500-
Baxter AR-Marion AR-Searcy AR-Newton AR-Boone AR-Fulton AR-
1018 PM CST Sat Nov 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEARCY...
NORTHEASTERN NEWTON...SOUTHERN MARION...SOUTHEASTERN BOONE...NORTHERN
BAXTER AND NORTHWESTERN FULTON COUNTIES UNTIL 1100 PM CST...

At 1017 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Mountain Home to near
Yellville to near Pruitt. Movement was northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Yellville...                      Jasper...
Gassville...                      Flippin...
Lakeview in Baxter County...      Salesville...
Western Grove...                  Viola...
Briarcliff...                     Valley Springs...
Arkawana...                       Dugger...
Diamond Bay...                    Ott...
Ozark Regional Airport...         Gamaliel Landing...
Fawn Park...                      Bull Shoals State Park...

A Tornado Watch remains in effect until midnight CST for north
central Arkansas.

LAT...LON 3638 9201 3611 9260 3599 9295 3602 9326
      3650 9233 3650 9192
TIME...MOT...LOC 0417Z 252DEG 32KT 3644 9232 3623 9265 3603 9308

46
Local storm report, Nov 14, 11:04 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1104 PM CST SAT NOV 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     MOUNTAIN HOME           36.34N  92.38W
11/14/2020  E60 MPH          BAXTER             AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2000556

TRS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:49 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton41 min
Nov 14, 10:11 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy64 min
Nov 14, 10:18 PM CSTSpecial Weather StatementLZKBaxter, Marion42 min
Nov 14, 10:34 PM CSTSevere Thunderstorm WarningLZKBaxter, Fulton, Marion41 min
Nov 14, 10:44 PM CSTSevere Thunderstorm WarningLZKBaxter, Izard, Searcy, Stone, Van Buren46 min
Nov 14, 10:48 PM CSTSevere Thunderstorm WarningLZKFulton, Izard, Sharp57 min
Nov 14, 10:58 PM CSTSevere Thunderstorm WarningLZKBoone, Johnson, Logan, Marion, Newton, Pope and 1 more32 min
Nov 14, 11:02 PM CSTSevere Thunderstorm WarningLZKLogan, Scott, Yell43 min
Nov 14, 11:27 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy, Stone, Van Buren33 min
Nov 14, 11:30 PM CSTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Perry, Pope, Scott and 2 more30 min
Nov 14, 11:32 PM CSTSevere Thunderstorm WarningLZKIzard, Sharp43 min
Nov 14, 11:37 PM CSTTornado WarningLZKIzard, Sharp38 min
Nov 14, 11:57 PM CSTSevere Thunderstorm WarningLZKIndependence, Izard, Searcy, Stone, Van Buren34 min
Nov 15, 12:25 AM CSTSevere Thunderstorm WarningLZKIndependence, Izard, Lawrence, Sharp50 min
Nov 15, 12:29 AM CSTSevere Thunderstorm WarningLZKLawrence, Randolph31 min
Nov 15, 12:51 AM CSTSpecial Weather StatementLZKFaulkner, White39 min
Nov 15, 1:36 AM CSTSevere Thunderstorm WarningLZKJackson, White, Woodruff24 min

Nearby

Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.